MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2222C100TU
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Disseminated Intravascular Coagulation (DIC) (1813); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Perforation of Vessels (2135)
Date of Event 04/08/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Valiant captivia stent grafts were intended to be implanted in the endovascular treatment of a pau.The pau was suspected to be infected and the patient was treated with antibiotics for 2 weeks.Surgery proceeded once blood results had normalized.It was reported that during the index procedure, the vamf2222c100tu was attempted to be inserted via the right access but the device would not advance.Shockwave therapy was then used and the device insertion was attempted again.The device would not advance past the right common iliac artery.Two overlapping non-mdt 8mm stents were placed to span the right common iliac artery.Despite further attempts, including serial dilation using several dilators ,the largest dilator used was a 18 fr sentrant sheath which had a outer diameter comparable with the device.Another attempt to insert the device was made but this was unsuccessful.The physician then identified a small gap between the nose cone and the graft cover, prompting a switch to the vamf2222c150tu which was also inserted into the patient but would not advance.The physician then attempted to flush the right access sheath and no blood returned.A diagnostic arteriogram revealed extravasation due to a perforation in right iliac artery.A reliant balloon was used to prevent further blood loss.An additional stent was then placed at the junction of the right common iliac and external iliac at the site of extravasation.The proximal portion of this stent overlapped with the previously deployed non mdt stents.At this point the patients blood pressure was dropping.The physician deflated the reliant and advanced it up to the distal aorta just above the bifurcation and reinflated.Then an open repair of the right iliac artery was performed.The patient left the operating room in stable condition to icu.The following day the patient developed disseminated intravascular coagulation (dic) and elevated troponins, indicating a likely myocardial infarction.The patient expired on the (b)(6) 2025.It was determined that neither the sentrant sheath or the reliant balloon contributed to the adverse events or the patient's death.It was confirmed the difficulty advancing the stent grafts was due to patient anatomy.
 
Additional Manufacturer Narrative
Film analysis summary: the reported positioning difficulties and deformation in vivo could not be confirmed on the pre-implant images provided; therefore, the cause of the events could not be determined.Lack of full pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Procedural angiograms showing attempts to position the valiant captivia stent grafts were not received for a thorough analysis of the event.The reported vessel perforation, blood loss, dic , myocardial infraction , and patient death could not be assessed.It is possible patient anatomy as reported may have been a factor in the positioning difficulties but this could not confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21949370
Report Number9612164-2025-02194
Device Sequence Number21012614
Product Code MIH
UDI-Device Identifier00643169347120
UDI-Public(01)00643169347120(17)260725(21)V31467683
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberVAMF2222C100TU
Device Catalogue NumberVAMF2222C100TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age81 YR
Patient SexFemale